Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 3, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Feb 24, 1994, 3:45 AM EST for Flagler County, Florida. It was in force for 60 min.
The area
The counties it named.
The facts
- Issued
- Feb 24, 1994, 3:45 AM EST (08:45 UTC)
- Expired
- Feb 24, 1994, 4:45 AM EST
- In force
- 60 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Flagler County, FL
The nearest sounding before it
Jacksonville, FL (KAYS), launched 00:00Z, 8.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDAB 240846 RRA SVRDAB FLC035-240945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DAYTONA BEACH FL 345 AM EST THU FEB 24 1994 THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 445 AM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEAST FLORIDA ...NORTHERN FLAGLER COUNTY NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM ALONG THE FLAGLER-PUTNAM COUNTY LINE MOVING EAST NORTHEAST AT 45 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 2:31 AM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Feb 24, 2:31 AM EST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 228 AM EST THU FEB 24 1994 FRNT INTO PANHNDLE NOT MOVING QUITE AS FAST AS PROGGED AND MAY BE WAITING FOR LOW TO REFORM OVER VIRGINIA. EVEN WITH THIS FRNT WILL NOT MOVE TOO RAPIDLY TODAY BEFORE STALLING OVER SRN PEN. WILL GO LIKLEY NRN GRP TODAY WITH LOWERING POPS SWRD AS UPPER SUPPORT MOVES NE. WITH FRNT STALLING WILL NOT TAMPER WITH PREV FCST POPS TON AND FRI AS HIGH BRIDGES DOWN. MODLS ALSO HINT AT WEAK SFC WAVE FORMING ALONG FRNT 36 HR. TMPS NEAR TO ABOVE FWC ESP TODAY. SEA SHOULD BUILD TO SCA LEVELS TODAY. WILL ALSO KEEP HIGHER WINDS WITH TSTMS GRP 1 2. LINE STARTING TO INCREASE SOME INTO MARION CTY. @1...VOLUSIA LAKE @2...SEMINOLE ORANGE OSCEOLA @3...BREVARD INDIAN RIVER MCO 77/53/74 533 DAB 76/50/70 632 MLB 80/59/75 433 .MLB...SCA. RES
In the hours before
Special weather statement, Feb 24, 2:35 AM EST, 1 hour 10 minutes before
FLZ038-040-041-501-240835- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 235 AM EST THU FEB 24 1994 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM FOR VOLUSIA... MARION AND FLAGLER COUNTIES AND THE ADJACENT COASTAL WATERS... AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUED OVER NORTH FLORIDA. THE LEADING EDGE OF THE AREA WAS ALONG A LINE FROM ST AUGUSTINE TO OCALA TO HOMOSASSA SPRINGS. WIDESPREAD RAIN FOLLOWING THE THUNDERSTORMS EXTENDED INTO THE EASTERN PANHANDLE. THE STRONGEST THUNDERSTORM WAS LOCATED IN EXTREME WESTERN MARION COUNTY AND MAY PRODUCE GUSTY WINDS UP TO 40 MPH. INDIVIDUAL THUNDERSTORMS WERE MOVING NORTHEAST AT 40 MPH...WHILE THE ENTIRE AREA WAS MOVING SLOWLY EAST. MF
Special weather statement, Feb 24, 2:35 AM EST, 1 hour 10 minutes before
FLZ038-040-041-501-240835- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 235 AM EST THU FEB 24 1994 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM FOR VOLUSIA... MARION AND FLAGLER COUNTIES AND THE ADJACENT COASTAL WATERS... AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUED OVER NORTH FLORIDA. THE LEADING EDGE OF THE AREA WAS ALONG A LINE FROM ST AUGUSTINE TO OCALA TO HOMOSASSA SPRINGS. WIDESPREAD RAIN FOLLOWING THE THUNDERSTORMS EXTENDED INTO THE EASTERN PANHANDLE. THE STRONGEST THUNDERSTORM WAS LOCATED IN EXTREME WESTERN MARION COUNTY AND MAY PRODUCE GUSTY WINDS UP TO 40 MPH. INDIVIDUAL THUNDERSTORMS WERE MOVING NORTHEAST AT 40 MPH...WHILE THE ENTIRE AREA WAS MOVING SLOWLY EAST. MF
Special weather statement, Feb 24, 2:38 AM EST, 1 hour 7 minutes before
FLZ041-044>047-053-054-501-240840- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 238 AM EST THU FEB 24 1994 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 500 AM EST FOR MUCH OF NORTH AND NORTH CENTRAL FLORIDA INCLUDING LAKE COUNTY... AT 230 AM...A LINE OF STRONG THUNDERSTORMS WAS FROM ST AUGUSTINE TO PALATKA AND WESTERN MARION COUNTY...EXTENDING TO CRYSTAL RIVER AND OFFSHORE INTO THE GULF. THE THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 30 MPH WHILE THE LINE WAS MOVING SOUTHEAST AT 15 MPH. THROUGH 4 AM...SCATTERED STRONG THUNDERSTORMS WILL MOVE TO FLAGLER BEACH...OCALA AND INVERNESS. THESE THUNDERSTORMS MAY REACH LAKE COUNTY BETWEEN 5 AND 6 AM. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO OR OTHER RADIO OR TELEVISION STATIONS FOR FURTHER INFORMATION.
Special weather statement, Feb 24, 2:38 AM EST, 1 hour 7 minutes before
FLZ041-044>047-053-054-501-240840- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 238 AM EST THU FEB 24 1994 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 500 AM EST FOR MUCH OF NORTH AND NORTH CENTRAL FLORIDA INCLUDING LAKE COUNTY... AT 230 AM...A LINE OF STRONG THUNDERSTORMS WAS FROM ST AUGUSTINE TO PALATKA AND WESTERN MARION COUNTY...EXTENDING TO CRYSTAL RIVER AND OFFSHORE INTO THE GULF. THE THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 30 MPH WHILE THE LINE WAS MOVING SOUTHEAST AT 15 MPH. THROUGH 4 AM...SCATTERED STRONG THUNDERSTORMS WILL MOVE TO FLAGLER BEACH...OCALA AND INVERNESS. THESE THUNDERSTORMS MAY REACH LAKE COUNTY BETWEEN 5 AND 6 AM. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO OR OTHER RADIO OR TELEVISION STATIONS FOR FURTHER INFORMATION.
Special weather statement, Feb 24, 3:32 AM EST, 13 minutes before
FLZ044-240930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 332 AM EST THU FEB 24 1994 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 500 AM EST FOR MUCH OF NORTH AND NORTH CENTRAL FLORIDA INCLUDING LAKE COUNTY... AT 330 AM...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM PALATKA ACROSS EASTERN MARION COUNTY TO BELLVIEW AND CONTINUED TO INVERNESS AND CROSSED THE WEST COAST AROUND BAYPORT. THE THUNDERSTORMS WERE MOVING RAPIDLY TO THE NORTHEAST AT 40 MPH WHILE THE LINE WAS MOVING SOUTHEAST AT 15 MPH. THE LINE OF STRONG THUNDERSTORMS WILL MOVE INTO LAKE COUNTY DURING THE NEXT HOUR AND EXTEND FROM AROUND ASTOR PARK TO LEESBURG. IN ADDITION TO VERY HEAVY DOWNPOURS THE THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS IN EXCESS OF 40 MPH AS THEY PASS. PERSONS IN LAKE COUNTY SHOULD BE ALERT FOR THE STRONG THUNDERSTORMS DURING THE NEXT COUPLE OF HOURS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Feb 24, 3:34 AM EST, 11 minutes before
FLZ044-240930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 332 AM EST THU FEB 24 1994 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 500 AM EST FOR MUCH OF NORTH AND NORTH CENTRAL FLORIDA INCLUDING LAKE COUNTY... AT 330 AM...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM PALATKA ACROSS EASTERN MARION COUNTY TO BELLVIEW AND CONTINUED TO INVERNESS AND CROSSED THE WEST COAST AROUND BAYPORT. THE THUNDERSTORMS WERE MOVING RAPIDLY TO THE NORTHEAST AT 40 MPH WHILE THE LINE WAS MOVING SOUTHEAST AT 15 MPH. THE LINE OF STRONG THUNDERSTORMS WILL MOVE INTO LAKE COUNTY DURING THE NEXT HOUR AND EXTEND FROM AROUND ASTOR PARK TO LEESBURG. IN ADDITION TO VERY HEAVY DOWNPOURS THE THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS IN EXCESS OF 40 MPH AS THEY PASS. PERSONS IN LAKE COUNTY SHOULD BE ALERT FOR THE STRONG THUNDERSTORMS DURING THE NEXT COUPLE OF HOURS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 2:41 AM EST | Severe Thunderstorm Warning | MLB | Marion | 64 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.